MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX30B
Medical Device Problem Codes Difficult to Insert (1316); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/6/2024, d4: batch #279c14.The following information has been requested.To date a response has not been received.Should additional information be received, a supplemental report will be submitted: was there any other issue noted with the staple line other than bleeding (malformed staples, staple line missing staples, etc.)? how was the bleeding controlled? did the patient require a transfusion? could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? investigation summary visual analysis of the returned sample revealed that the tx30b device arrived with no apparent damage and with a incorrect reload xr30v loaded on the device.The reload was received fully fired.The device was tested for functionality with a test reload xr30b and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.The incorrect cartridge loaded is consistent to an improper use.Please reference the instruction for use for more information: the blue (standard) and green (thick) reloads can be used interchangeably with the appropriately english sized instruments.The white (vascular) reload is dedicated to the 30 mm vascular linear stapler and is not interchangeable with the blue and green reloads.A manufacturing record evaluation was performed for the finished device batch number 279c14, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that during an unknown surgery the white vascular was difficult to load into the tx30b device.Patient experience 1500 cc blood loss.Surgery was delayed by hours.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20162787
Report Number3005075853-2024-06640
Device Sequence Number15281881
Product Code GDW
UDI-Device Identifier10705036003311
UDI-Public(01)10705036003311(17)280131(10)279C14
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTX30B
Device Lot Number279C14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown